Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Nashville, TN

March 19, 2008Houston County, Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2008, 2:57 AM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2008, 2:57 AM CDT (07:57 UTC)
Expired
Mar 19, 2008, 3:30 AM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Houston County, TN, Montgomery County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190759
SVROHX
TNC083-125-161-190830-
/O.NEW.KOHX.SV.W.0037.080319T0757Z-080319T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
257 AM CDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOUSTON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF ERIN...
  WESTERN MONTGOMERY COUNTY IN TENNESSEE...
  EASTERN STEWART COUNTY IN TENNESSEE...

* UNTIL 330 AM CDT

* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS WAS LOCATED 13
  MILES NORTH OF ERIN...OR 9 MILES EAST OF DOVER...AND MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ERIN BY 315 AM CDT...CLARKSVILLE BY 320 AM CDT...AND CUNNINGHAM BY
  325 AM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3664 8736 3634 8746 3633 8751 3623 8753
      3621 8755 3622 8770 3624 8772 3625 8780
      3665 8769
TIME...MOT...LOC 0757Z 021DEG 31KT 3647 8771

$$

BOYD
1 follow-up statement
000 
WWUS54 KOHX 190826
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CDT WED MAR 19 2008

TNC083-125-161-190830-
/O.CON.KOHX.SV.W.0037.000000T0000Z-080319T0830Z/
HOUSTON TN-MONTGOMERY TN-STEWART TN-
321 AM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR EASTERN STEWART...WESTERN MONTGOMERY AND EASTERN HOUSTON
COUNTIES...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THE LINE OF
STORMS WAS LOCATED 9 MILES NORTHEAST OF CUMBERLAND CITY...OR 12 MILES
SOUTHWEST OF CLARKSVILLE...MOVING EAST AT 35 MPH. DOPPLER RADAR HAS 
INDICATED THE BECOMING MORE LINEAR DURING THE LAST 20 MINUTES...WHICH
MAY BE AN INDICATION OF SOME WEAKENING. ALSO...CROSS SECTIONS TAKEN NORMAL
TO THE LINE ARE CONTINUING TO SHOW A WEAKENING IN THE REFLECTIVITY FIELD.

CONVECTION APPEARS TO BE SPREADING INTO AN ENVIRONMENT THAT IS
BECOMING PROGRESSIVELY MORE STABLE...EVEN WITH LOW LEVEL MOISTURE
ADVECTION AHEAD OF THE LINE...AND MILD TEMPERATURES.


LAT...LON 3664 8736 3634 8746 3633 8751 3623 8753
      3621 8755 3622 8770 3624 8772 3625 8780
      3665 8769
TIME...MOT...LOC 0821Z 274DEG 33KT 3645 8746

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:35 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Mar 18, 8:35 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT TUE MAR 18 2008

.UPDATE...FORECAST CONTENT LOOKS GOOD AT THIS TIME. THE ONLY
EXPECTED UPDATES THIS EVENING WILL BE MINOR WORDING TWEAKS IN THE
ZONE PRODUCT.

AT 01Z...A FEW SHOWERS WERE STARTING TO DRIFT OVER OUR WEST
COUNTIES. MAIN SHOWERS/STORM ACTIVITY WAS BACK OVER WEST KY...MO
BOOTHEEL AND NORTHEAST AR. STORMS IN NORTHEAST AR HAD PRODUCED
SOME WIND DAMAGE AND A COUPLE OF FUNNEL CLOUD REPORTS. THESE
STORMS WEER OCCURRING IN A NARROW BAND IMMEDIATELY ALONG THE
FRONT...WHICH EXTENDED BACK TO A LOW PRESSURE IN NORTHEAST TX.
THIS FRONT AND ASSOCIATED CONVECTION WAS MAKING ONLY SLOW EASTWARD
PROGRESS THIS EVENING.

CONVECTIVE ACTIVITY HAS BEEN LIMITED OUT AHEAD OF THE FRONT. THE
EVENING OHX SOUNDING SHOWED STRONG WINDS WITH GOOD SHEAR FOR
SEVERE POTENTIAL. HOWEVER...PROFILE WAS RATHER DRY AND STABLE WITH
SOME CAPPING. SO...WE WILL ONLY SEE SCATTERED SHOWERS UNTIL THE
FRONT GETS CLOSER TO OUR AREA...AFTER MIDNIGHT. LATE NIGHT FORECAST
SOUNDINGS SHOW UNIMPRESSIVE THERMODYNAMICS...BUT WITH SLIGHT
LOW LEVEL INSTABILITY AND CONTINUED STRONG WIND FIELDS...WE WILL
HOLD ONTO THE SLIGHT CHANCE OF DAMAGING WINDS. THIS SLIGHT RISK
FOR SEVERE WEATHER WILL BE OVER OUR FAR WEST COUNTIES LATE
TONIGHT...AND ACROSS THE AREA WEDNESDAY MORNING.

MOST OF THE RAIN AND THUNDER WILL BE ALONG THE FRONT AND POST
FRONTAL. CONTINUED STRONG UVVS WILL MAKE DOWNPOURS HEAVY AT
TIMES. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE
NIGHT...WITH GRADIENT WIND GUSTS TO 40 MPH.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT TUE MAR 18 2008/

DISCUSSION...
THE SHOWER AND TSTM COVERAGE FROM TX THROUGH MO AND IL IS QUITE
EXTENSIVE THIS AFTERNOON. IT IS ALL IN ASSOCIATION WITH THE NEXT
STORM SYSTEM WHICH WILL BE THE NEXT WEATHER MAKER FOR THE MID
STATE.

IN ADVANCE OF THIS SYSTEM...PRESSURE GRADIENTS ARE STRENGTHENING AND
WIND SPEEDS ARE ELEVATED. SHOULD CONTINUE TO SEE WIND SPEEDS IN THE
20-30 MPH RANGE TONIGHT. ADDITIONALLY...HIGHER GUSTS TO 40 MPH CAN
BE EXPECTED AND THUS THE WIND ADVISORY WILL CONTINUE TONIGHT
THROUGH 12Z.

LOOKS AS THOUGH THE COLD FRONT WILL FINALLY REACH THE AREA WED
AFTERNOON. PRIOR TO THIS...THE RAINFALL WILL TAKE ITS TIME IN TERMS
OF REACHING MIDDLE TN. UPPER LEVEL SYSTEM CURRENTLY OVER SOUTH TX
WILL WEAKEN AND MOVE ACROSS THE SOUTHEAST IN THE FORM OF AN OPEN
TROUGH. FORCING VALUES WILL DECREASE RELATIVE TO WHAT WE ARE
SEEING TO THE WEST CURRENTLY. THUS...QPF AMOUNTS FOR TN WONT BE AS
SIGNIFICANT AS AMOUNTS WE SEE TO THE WEST. NEVERTHELESS...LOOK FOR
THE PRECIPITATION TO MOVE IN AFTER MIDNIGHT TONIGHT AND CONTINUE
INTO WED MORNING AFTER SUNRISE.

POST FRONTAL SHOWERS MAY OCCUR WED AFTERNOON WITH THE ACTIVITY
LEAVING THE PLATEAU SOMETIME EARLY WED EVENING.

IN TERMS OF SVR POTENTIAL...WIND SHEER LOOKS PROMISING BUT
INSTABILITY VALUES ARE SOMEWHAT LIMITED. WILL MENTION THAT A FEW
STORMS COULD BE SEVERE ACROSS THE WEST FOR TONIGHT AND MUCH OF THE
SOUTH AND EAST FOR WED MORNING. MAIN THREAT WILL BE DAMAGING WINDS.

IN THE EXT PERIOD...PATTERN LOOKS RATHER TRANQUIL. A WEAK FRONTAL
BOUNDARY MAY BRING A FEW SHOWERS TO THE AREA FRI NIGHT.
OTHERWISE...LOOK FOR DAYTIME HIGHS TO RUN A FEW DEGREES BELOW NORMAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Mar 18, 9:19 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CDT TUE MAR 18 2008

TNZ010-011-031>034-065-066-078>080-191430-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
919 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

OTHERWISE...AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL
BRING THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING. SOME STRONG
TO SEVERE STORMS ARE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TNZ005>009-022>030-056>064-075-077-093>095-191430-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
919 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

OTHERWISE...AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL
BRING THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING. SOME STRONG
TO SEVERE STORMS ARE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

21

In the hours before

Special weather statement, Mar 19, 2:10 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 AM CDT WED MAR 19 2008

TNZ005-022-190815-
BENTON-STEWART-
210 AM CDT WED MAR 19 2008

...A LINE OF STRONG THUNDERSTORMS WAS AFFECTING BENTON AND STEWART
COUNTIES...

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 20 MILES WEST OF TENNESSEE RIVER. AS
THE STORMS APPROACH BENTON AND STEWART COUNTIES...THEY COULD
DRAG...STRONG WINDS JUST ABOVE THE SURFACE DOWN TO THE GROUND.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS.

THESE STORMS ARE BEING MONITORED CLOSELY...BY THE NATIONAL WEATHER
SERVICE IN NASHVILLE.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:27 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart48 min
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXPerry24 hr
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson24 hr
Mar 19, 11:25 AM CDTAreal Flood AdvisoryOHXDavidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more115 days
Mar 19, 1:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett, Putnam38 min
Mar 19, 2:01 PM CDTTornado WarningOHXCannon, DeKalb29 min
Mar 19, 2:15 PM CDTTornado WarningOHXCannon, DeKalb, Warren, White30 min
Mar 19, 2:34 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam26 min
Mar 19, 2:45 PM CDTRiver Flood WarningOHXCheatham13 hr
Mar 19, 2:49 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White26 min
Mar 19, 2:52 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Mar 19, 2:57 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren33 min
Mar 19, 3:18 PM CDTSevere Thunderstorm WarningOHXCumberland27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.